Tamoxifen and Anti-depressants – sort of

I cannot believe it. After suffering, being in pain physically and mentally, I do believe there is finally hope!

Last week, I went for a CT Scan of my pelvis. I had complained, even cried in my doctor’s office about how the pain felt and that I was worried (due to the chronic history of cancer in my family) that perhaps I had bladder cancer, ovarian cancer, whatever kind of cancer might be associated with the pelvic area! Heck, I had a hysterectomy when I was thirty-six years old due to a routine pap smear which alerted something abnormal. A few more tests and finally ‘snippets’ of my cervix for a biopsy declared “suspicious cells” and my gynecologist recommended the hysterectomy since I had already met my personal quota for bearing children. If you recall, if you have read about my breast cancer, “suspicious cells” was the exact term the doctor used when I came back for the ultrasound and then finally, the stereotactic biopsy.

Anyway, I got off the track, rather back on the track of cancer. Cancer is my fear. So, the CT Scan only showed diverticula pockets but nothing active – no problems! I wanted to scream. I cried. It’s not that I wanted something to be wrong, I wanted to KNOW why I was in pain!

And then the “female” parts started hurting, burning, itching, feeling like a yeast infection without discharge. OOOoo I hated those when I was younger, but thankfully only suffered them rarely, but now, I would rather tolerate a yeast infection than hot flashes if all of these pains are because I went back on Tamoxifen – no hot flashes… yet.

A quick phone call to my Oncologist, who I will be seeing in two weeks, told me to buy the seven day Monistat OTC drug which I started three days ago. I thought things were beginning to improve, pain-wise, until I saw BLOOD when I urinated yesterday.

I phoned my PCP but he was filled and the receptionist told me I could get in to see the nurse practitioner. Hey, that was great for me, especially if someone is going to be “exploring” those cavernous areas of my body. The older I become, the less I would feel comfortable having my family doctor lurking around my private places. I mean, to me, it would be like having my next door neighbor’s husband start probing between my legs. No thanks, yes to the nurse practitioner.

So, I saw her today and honestly, I feel like my prayers were answered! She, being a woman, understood the type of pain I was explaining – the yeast infection description… I told her my whole pelvic area felt like a big pimple ready to pop and I wished I could squeeze it to pop out all the infection! She told me to go pee in a cup and the results of a bladder/urinary tract infection would be back tomorrow.

Meanwhile, I had one more request. I wanted to ask for an anti-depressant. The one I was on was not compatible with Tamoxifen (the hormone blocker I have to take for five years) and my husband had been researching which anti-depressants ARE compatible with Tamoxifen. Hmm… I guess I must be a real bitch for him to go researching anti-depressants. So, Harvard Medical <– great article, had a nice big write up about the drug, Effexor. It sounds like a real nice fix for my nervousness and, more importantly for my husband’s sake, my tears and bitchiness!

The nurse practitioner also talked about this possible yeast infection. She explained it might be simple (nothing is simple) dryness caused by the hormone blocker. She recommended Luvena which is an OTC prebiotic and lubricant. I could hardly wait to try it! She also told me to stop using the Monistat since, if my problem is actually a bacterial infection, the Monistat could aggravate it.

Luvena-smI hurried over to Walmart where I bought two boxes of Luvena (they were MUCH CHEAPER) than the one crumpled box that CVS had, that’s why I went to Walmart. I hurried to the bathroom at home and applied, inserted the Luvena. No big relief yet, but I think my pelvis is actually beginning to feel less like a big pimple I want to burst.

Hubby is on his way home from work with my anti-depressant and I am so much looking forward to life within the next three days when it should begin working and my pelvic problem might be on the mend as well. I will know, tomorrow, whether or not I have a bladder/urinary tract infection.

Meanwhile, tonight is Tilapia night with rice and peas.

BAR_LINE2

Advertisements

16 responses to “Tamoxifen and Anti-depressants – sort of

  1. Tamoxifen and effexor is my personal cocktail, as well. I’ve not had any major pelvic issues (no dryness, etc.) except for a couple of UTIs. Maybe that’s what you’re having, but for me, they were accompanied by flu-like symptoms (fever, body aches). Good luck to you! I hope you get an answer soon!

    Liked by 1 person

    • Oh, thank you sooooo much Debi for your endorsement!! I am looking so forward to starting to feel “normal.” I’ll start the Effexor tonight.
      I hope you are doing well! When I visited your site a few days ago, nothing was new, I’m hoping all is well and you are having great luck with your tattoo design! 😀 Thanks again, so very much!

      Liked by 1 person

  2. Sometimes, being a woman really sucks, doesn’t it? All those PARTS. I literally feel your pain.

    Liked by 1 person

  3. I’m horrified to hear you have this problem too. There ought to be a limit, a quota. There ought to be a point where we’ve done our hundred gallons of suffering and that’s enough. There should be a cap on it. In short, I’m sorry you’re dealing with this and I hope it goes away!
    p.s. I like that nurse practitioner.

    Liked by 1 person

  4. LOL Nothing like thinking of eating fish while subsequently thinking of a yeast infection! >.>

    The mere mention of fish while I have any sort of infection down there just brings on the rancid smell and makes me want to hurl! I’m glad you don’t have that same hang-up! I’d be sticking with something completely different.

    Like

  5. Your husband is a brave soul! Mine would have skipped dinner!

    Liked by 1 person

  6. You are sooooo funny. I love it. I’m a 25 year survivor and still need antidepressants. Helps the marriage.

    Ellen from
    deluca2014.com

    Like

Thoughts on this?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s